Tecfidera

A board to discuss future MS therapies in early stage (Phase I or II) trials.

Re: Tecfidera

Postby Kittykat74 » Fri May 24, 2013 10:44 pm

Just started Tecfidera last night. Taking Imodium (2mg 1x day) as a precaution. No side effects so far (maybe some minor itchiness after first dose... maybe that was psychosomatic because i was a little anxious). Eating before taking capsule & drinking lots of water thru the day. I'm very excited about this treatment after a year of torture on Copaxone. Knock on wood.
optic neuritis/ CIS dx April 2011
Started Tecfidera 5/23/13 / Immodium 2mg per day preventative.
Copaxone Sept 2011-Nov '12
Vit. D3 4000 IU, 270 mg Allegra. No dietary restrictions. Exercise: 10-15 miles walking/week.
Kittykat74
Newbie
 
Posts: 3
Joined: Fri May 24, 2013 10:32 pm

Advertisement

Re: Tecfidera

Postby Kittykat74 » Sat May 25, 2013 12:25 am

KClay wrote:I had flushing with first dose. I was red and itchy all over--even my feet!! Lasted about an hour. Since that dose, I can't tell I've taken anything. I was itchy last night-- no redness, just itchy.


Kelley,

How are your side effects now?
optic neuritis/ CIS dx April 2011
Started Tecfidera 5/23/13 / Immodium 2mg per day preventative.
Copaxone Sept 2011-Nov '12
Vit. D3 4000 IU, 270 mg Allegra. No dietary restrictions. Exercise: 10-15 miles walking/week.
Kittykat74
Newbie
 
Posts: 3
Joined: Fri May 24, 2013 10:32 pm

Re: Tecfidera

Postby KClay » Sat May 25, 2013 5:20 am

Not bad at all. I flush now and then, have gi issues a few times a week. I will definitely take that over the side effects of avonex!! Plus, tecfidera is supposed to be more effective.
Kelley
User avatar
KClay
Getting to Know You...
 
Posts: 19
Joined: Mon May 17, 2010 3:00 pm
Location: Texas

Re: Tecfidera

Postby Alphasig1514 » Tue Jun 25, 2013 6:28 pm

I just started the full dosage on Sunday and so far so good...knock on wood!
The first dose (starter week) I got flushing on my face/chest that lasted about an hr or so. Then I never noticed it again until I took the first pill of the full dose this past Sunday. But the flushing only lasted about 1/2 hr.
I've had occasional itchy eyes - but the weather has been stupid here so it could be allergies.
No real issues with GI/bowel/tummy. Again...knock on wood.
The specialist I went to see gave me Tecfidera and Copaxone as my choices for meds. I wasn't real keen on giving myself injections so we're gonna start me on this and see where it leads. Hopefully it works as I would much rather 'pop a pill' a few times a day than use an injection.
And if it keeps me from having an relapse that will be even better.
My insurance does cover part of the cost ($55) and I am going to do the co-pay assistance since they do offer it. There is no way I could afford this drug if my insurance didnt cover it! And thankfully Biogen does the copay assistance.
Alphasig1514
Newbie
 
Posts: 6
Joined: Tue Jun 25, 2013 6:15 pm

Re: Tecfidera

Postby Ash3 » Wed Jun 26, 2013 1:52 pm

good luck to everyone because I have had every side effect and everyday does get better but I have found that whether I want to or not keeping something on your stomach at all times helps so much. ash3
User avatar
Ash3
Family Member
 
Posts: 45
Joined: Sun Jun 23, 2013 11:21 am
Location: Demopolis,Alabama

Re: Tecfidera

Postby dlynn » Thu Jun 27, 2013 8:27 am

Does anyone know,
Is this drug, Tecfidera, the one that is similar to Protandim? I might have this confused with another new oral ms drug.
thank you
User avatar
dlynn
Family Elder
 
Posts: 204
Joined: Thu Jul 28, 2011 3:00 pm

Re: Tecfidera

Postby Ladymac » Sat Jun 29, 2013 9:54 am

Ash3 wrote:good luck to everyone because I have had every side effect and everyday does get better but I have found that whether I want to or not keeping something on your stomach at all times helps so much. ash3


Check out my post on this site on how to minimize or maybe eliminate any of the side effects. There are many people that are having success with making these minimal adjustments to diet and timing of meals and meds.

tecfidera-bg-12-dimethyl-fumarate-f52/topic22462.html

Please let us know how you are doing.
Blessings,

Ladymac
RRMS diagnosed 2006
Tecfidera Started April 2013
:)
User avatar
Ladymac
Family Elder
 
Posts: 128
Joined: Thu Jun 06, 2013 7:00 am

Re: Tecfidera

Postby holli747 » Tue Aug 13, 2013 1:25 am

I'm on my 11th day of the medicine and have the flushing. But I'd like to know if anyone has experienced a heightened sensory change? My fingertips and toes are like they are being shocked...its horrible!!
holli747
Newbie
 
Posts: 1
Joined: Fri Aug 02, 2013 7:13 am

Re: Tecfidera

Postby mumsie » Tue Aug 13, 2013 2:25 pm

i took tecfidera for two days. then my bp went through the roof. fluctuating badly. i ended up in the e.r. my bp did this for 4 days. i had diarreah too. and flushing so bad i was purple. im still nauseous and weak. and i only took two pills.
mumsie
Newbie
 
Posts: 1
Joined: Tue Aug 13, 2013 2:17 pm

Re: Tecfidera

Postby Ladymac » Mon Aug 19, 2013 8:59 am

Wow mumsie, I am so sorry to hear about your awful experience. Perhaps there were other things going on. I hope you are ok.
Best Regards,
Blessings,

Ladymac
RRMS diagnosed 2006
Tecfidera Started April 2013
:)
User avatar
Ladymac
Family Elder
 
Posts: 128
Joined: Thu Jun 06, 2013 7:00 am

Re: Tecfidera

Postby NHE » Tue Aug 20, 2013 12:23 am

mumsie wrote:i took tecfidera for two days. then my bp went through the roof. fluctuating badly. i ended up in the e.r. my bp did this for 4 days. i had diarreah too. and flushing so bad i was purple. im still nauseous and weak. and i only took two pills.


Hi Mumsie,
I'm sorry to read that Tecfidera put you through such an ordeal. I encourage you to file an adverse event report with the FDA. Since Tecfidera is a new drug, reporting the adverse events will help both doctors and patients learn about its side effects which aren't listed in Tecfidera's doctor's prescribing information.

http://www.fda.gov/Drugs/GuidanceCompli ... efault.htm
User avatar
NHE
Volunteer Moderator
 
Posts: 3368
Joined: Sat Nov 20, 2004 4:00 pm

Re: Tecfidera

Postby Jimpsull » Tue Aug 27, 2013 11:06 pm

I have been on about 3 weeks. SFSG - I try to have a carb, a protein, and fat ( fish oil) with each dose. This was based on Ladymacs suggestion (Tecfidera side effect thread) but modified for Swank diet.

I have had niacin flush. I have stopped taking niacin for now, may resume later. I have had "threatening flush" - like I could feel it thinking about coming on - but it hasn't been anywhere near what I experienced with niacin (500 mg). I have also been flatulent / gassy.
Jimpsull
Family Member
 
Posts: 67
Joined: Thu May 16, 2013 8:49 pm

Re: Tecfidera

Postby Ladymac » Sat Aug 31, 2013 5:06 am

Hi Jimpsull,

The gassy goes away, and for many of us most of the side effects go away and we can resume our normal eating. Many of us did use some Gas-X and that was helpful. Cutting down on gassy foods is a must in the beginning too.

The benefits started being really noticeable at the end of the 2nd month for me and continue to make me feel so much better than I have for years.

Good luck.

Blessings,
Blessings,

Ladymac
RRMS diagnosed 2006
Tecfidera Started April 2013
:)
User avatar
Ladymac
Family Elder
 
Posts: 128
Joined: Thu Jun 06, 2013 7:00 am

Re: Tecfidera

Postby deniseb88 » Mon Sep 02, 2013 1:41 pm

I have been on Tecfidera for over a week and am on the higher dose. So far, so good. After being on Rebif and feeling like I had the flu for the last 8 year of my life, I am enjoying this new drug. The proof will be in how well it controls flares, and that is too early for me to tell. The only side effect I experienced was a feeling similar to swallowing 20 mg of prednisone. Other people have had serious side effects, but I have been fortunate that for me it has not been too bad. I'm finding that many of the symptoms that I blamed on MS were side effect of Rebif, so I am liking this new drug at this point. My only problem at this time is a rotten cold, but since I teach 450 kids a week, many of whom have been sneezing all over my room, I am not surprised. I'm hoping that this drug does not trash my immune system to the point that I pick up everything that comes my way.
deniseb88
Newbie
 
Posts: 1
Joined: Mon Sep 02, 2013 1:26 pm

Re: Tecfidera

Postby xpsychiatricmd » Tue Sep 03, 2013 10:27 am

I have been on Tecfidera for close to three months. Taking an aspirin full dose an hour or so before helps. My main complaint is sedation.
xpsychiatricmd
Family Member
 
Posts: 57
Joined: Wed Oct 31, 2012 1:04 pm
Location: Brevard County,FL.

PreviousNext

Return to Drug Pipeline

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service